MAUDE Adverse Event Report: NATUS NEUROLOGY INCORPORATED EDX 8 CHANNEL AMPLIFIER 0162

NATUS NEUROLOGY INCORPORATED EDX 8 CHANNEL AMPLIFIER 0162
Model Number 515-016200
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 04/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report ref natus complaint# (b)(4).Customer has been asked to provide pictures of the burn as evidence.Customer is also been told to take the device out of service.Technical service visited the site and performed electrical safety test to the patient electrodes and those tested passed.Further investigation found that the channel 2 plus had a voltage of between.7 and 2.3 volts present that was not present on any other channel.The customer was using a customer made connection cable and connected to spes medica disposable needle electrodes.The customer disposed of the needle electrode that was connected to the patient.The needle electrode was not supplied by natus.An adverse event questionnaire has being sent to the customer.Further investigation to be carried out.
 
Event or Problem Description
Edx 8 channel amplifier 0162 - patient was under going a cochlear implant surgery and at the end of the surgery the surgeon reported there was a burn at the site of the channel 2 electrodes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 001 ref natus complaint (b)(4) installation date: on (b)(6) 2019 per doc-013953 rev 33 emg/ iom middleton products risk assessment spreadsheet hazard 13.4 nerve damage cause: unknown internal failure modes cause outputs above specification levels effects (harm): nerve or tissue damage may occur.Inherent to use of the device - the hazards identified have been reduced as far as possible, and the residual risk for these hazards are categorized as having an rba rating of low due to the nature of the hazard.Risk outweighed by benefit of use of device.On (b)(6) 2024: the customer advised that they are in the process of completing the questionnaire.In the meantime, they have engaged their engineer to oversee the investigation.Before sending the device back to natus, they would like to organize a time to inspect the device internally and test the device in conjunction with a natus technician.Following the testing, they can then agree on a process for any further analysis of the device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 002 ref natus complaint#(b)(4).(b)(6)2024: the customer was informed that opening the device outside the natus facility does not ensure the integrity of the investigation.On the contrary, such action will compromise the integrity of the device and the investigation.The customer was also informed that the (b)(4) options they presented on (b)(6) 2024, omitted the only viable option, which is for the device to be sent to a natus facility where an investigation will be performed.The customer is free to undertake its own independent investigation without the participation of natus, but natus does not accept the results of any such unauthorized investigation.The customer returned the completed questionnaire on (b)(6) 2024.They noted the following relevant information that they believe would be pertinent to the incident: the biomedical engineer stopped the testing to allow the xray machine to come in, reconnected to a different power source without disconnecting to the patient.Review of risk: per (b)(4) emg/ iom middleton products risk assessment spreadsheet hazard 10.2 electrode burns cause: excessive stimulation or patient sensitivity (burn occurs not in the presence of esu (electro surgical units).Excessive stimulation or patient is sensitive - in non-esu condition.Effects (harm): first degree burns.The hazards identified have been reduced as far as possible, and the residual risk for these hazards are categorized as having an rba rating of low due to the nature of the hazard.Hazards have associated warnings disclosed in the ifu.Risk outweighed by benefit of use of device.No device history record review necessary as product has been in use for more than 2 years.Complaint will be included in trending data for further review.No related capas.Numerous attempts were made to get the product back for evaluation.However, the device has not been returned.Therefore, the complaint will be closed.Failure confirmed: no.Investigation result code: neuro sbu|product not returned.

Brand Name
EDX 8 CHANNEL AMPLIFIER 0162
Common Device Name
EDX 8 CHANNEL AMPLIFIER 0162
Manufacturer (Section D)
NATUS NEUROLOGY INCORPORATED
3150 pleasant view road
middleton WI 53562
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, H91PD 92
EI   H91PD92
Manufacturer Contact
3150 pleasant view road
middleton, WI 53562
MDR Report Key19193731
Report Number3010611950-2024-00002
Device Sequence Number20756709
Product Code GWJ
UDI-Device Identifier00382830037303
UDI-Public00382830037303
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number515-016200
Device Catalogue Number515-016200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date06/20/2024
09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 YR
Patient SexFemale
Patient Weight18 KG
Patient EthnicityNon Hispanic
Patient RaceWhite